P-Parts of Brauer character degrees

Gabriel Navarro, Pham Huu Tiep, Hung P. Tong-Viet

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


Let G be a finite group and let p be an odd prime. Under certain conditions on the p-parts of the degrees of its irreducible p-Brauer characters, we prove the solvability of G. As a consequence, we answer a question proposed by B. Huppert in 1991: If G has exactly two distinct irreducible p-Brauer character degrees, then is G solvable? We also determine the structure of non-solvable groups with exactly two irreducible 2-Brauer character degrees.

Original languageEnglish (US)
Pages (from-to)426-438
Number of pages13
JournalJournal of Algebra
StatePublished - Feb 1 2014


  • Brauer characters
  • Solvable groups

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'P-Parts of Brauer character degrees'. Together they form a unique fingerprint.

Cite this